Texas, 2006Lightning Strike in Texas, July 22, 2006
July 22, 2006 · NWS SHV · 1 event in 1 county or zone
1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $100,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jul 22, 2:57 AM CST, 5 hours 44 minutes earlier.
Area forecast discussion, Jul 22, 2:57 AM CST, 5 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
357 AM CDT SAT JUL 22 2006
.DISCUSSION...
CURRENT RADAR SHOWS AND AREA OF SHOWERS AND THUNDERSTORMS THIS
MORNING...FORMING ALONG THE 70 DEGREE MOISTURE AXIS ACROSS SOUTHERN
AR AND NORTHWEST LA. THIS IS THE RESULT OF AN UPPER LEVEL TROUGH
PUSHING THROUGH THE AREA TODAY...AS OUR UPPER RIDGE HAS NOW
SHIFTED OVER THE ROCKIES. A COLD FRONT CURRENTLY NEAR I30...WILL
ALSO CONTINUE TO MOVE THROUGH THE AREA TODAY. THESE TWO FEATURES
COMBINED WITH HEATING...AND DECENT LOW TO MID LEVEL MOISTURE WILL
BE THE FOCUS FOR EVEN MORE AFTERNOON THUNDERSTORM DEVELOPMENT.
ALTHOUGH FRONT IS NOT STRONG ENOUGH TO GENERATE A LOT OF
LIFT...AFTERNOON HEATING MAY PROVIDE ENOUGH INSTABILITY FOR STRONG
TO SEVERE THUNDERSTORMS THIS AFTERNOON. IF ANY STORMS DO BECOME
SEVERE...THEY WILL LIKELY BE LOCATED SOUTH OF I20...AS THIS IS
WHERE THE GREATEST INSTABILITY SHOULD BE. THUS WILL INCLUDE SEVERE
WORDING THIS AFTERNOON SOUTH OF I20. DRY AIR MOVES IN RAPIDLY
BEHIND THE FRONT...SO POPS WILL DECREASE QUICKLY TONIGHT AS A
RESULT. EXTENDED PRETTY MUCH UNCHANGED WITH NEAR NORMAL TEMPS FOR
THE NEXT SEVEN DAYS.
ELEVEN
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 94 70 93 68 / 50 20 10 10
MLU 92 67 90 65 / 50 30 10 10
DEQ 94 64 92 60 / 30 20 0 10
TXK 92 68 92 65 / 50 20 0 10
ELD 90 65 92 63 / 50 20 0 10
TYR 93 70 93 68 / 50 20 10 10
GGG 94 69 93 66 / 50 20 10 10
LFK 94 68 92 66 / 50 30 20 10
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&
11
Hazardous weather outlook, Jul 22, 5:00 AM CST, 3 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
600 AM CDT SAT JUL 22 2006
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-221700-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
600 AM CDT SAT JUL 22 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA.
.DAY ONE...TODAY AND TONIGHT...
A STRONG UPPER LEVEL TROUGH AND AN ASSOCIATED COLD FRONT WILL MOVE
THROUGH THE AREA TODAY...AND BE THE FOCUS FOR THUNDERSTORM
DEVELOPMENT. SOME STORMS COULD BECOME SEVERE THIS AFTERNOON...
MAINLY SOUTH OF INTERSTATE 20...AND PRODUCE DAMAGING WINDS AND
HAIL. HEAVY RAINFALL WITH SOME STORMS MAY PRODUCE LOCALIZED
FLOODING IN FLOOD PRONE AREAS...AND LIGHTNING IS ALWAYS A
DANGER AND A THREAT WITH THUNDERSTORMS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
THE ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS MAY BE NEEDED THIS AFTERNOON AND EVENING.
11
Lightning, Rusk
- When
- July 22, 8:41 AM CST
- Where
- Rusk County, 6 mi NW of Mt Enterprise
- Property damage
- $100,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 32.108, -94.762 (the zone’s center; the record gives no point)
Lightning struck an abandoned home in the town of Laneville resulting in a fire.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in New Jersey, July 22, 20062 deaths · 2 injured · 1 event
- Flash Flooding in Ohio, July 22, 2006$7.9 million · 3 events
- Hail and Damaging Winds in Georgia, July 22, 20061 injured · $132,000 · 1 in hail · 14 events
- Flash Flood in Mississippi, July 22, 2006$300,000 · 1 event
- Lightning Strike in Florida, July 22, 2006$200,000 · 1 event
- Damaging Wind in Texas, July 22, 2006$200,000 · 70 kt wind · 1 event
- Damaging Wind in Texas, July 22, 2006$150,000 · 60 kt wind · 1 event
- Lightning Strike in North Carolina, July 22, 2006$150,000 · 1 event
- Tornado in Pennsylvania, July 22, 2006$100,000 · F0 · 1 event
- Flash Flood in Pennsylvania, July 22, 2006$100,000 · 1 event
- Wildfire in California, July 22 to 23, 2006$100,000 · 1 event
- Damaging Wind in Texas, July 22, 2006$100,000 · 70 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5511225.